I have strabismus, and i am waiting for surgery. A friend of mine also has strabismus and has found that miotic eye drops such as pilocarpine HCI gives her good eye alignment, she discovered this because opiates improve her alignmnet and rather than using narcotics she tried miotic eye drops instead.
I have noticed that when my opthmologist gives me eye drops to examine my eyes the drops he gives me good eye alignmnet, are the drops an opthmologist gives you to examine yor eyes miotic eye drops? if not what sort of eye drops are they?
Also i am wondering why miotic eye drops help improve alignmnet?
Also if i was to use miotic eye drops to help cosmetically with my alignmnet while i am waiting for surgery, could the miotic eye drops have any bad effects or damage my eyes?
I think you are playing a guessing game in an area in which you have no training. Please leave the treatment of your strabismus to your pediatric ophthalmologist. Miotics can cause headache, blurred vision, glaucoma, cataracts, and other side effects and should be used only under the supervision of a properly trained physician.
Thanks for your reply doctor. I think you have miss understood me a little or perhaps i was unclear. I would not try using any drops without my opthamologist permission, as apart from the fact that he would have to prescribe them for me i would not do anything to affect my chances of my upcoming surgery. At my last appointment with my opthamologist he was very confident he would get a good result from surgery scheduled for 12 months time, and i wouldnt jepordise affecting the long term fix. Not to mention the side effects you mentioned.
It is a friend who finds miotic drops (which she had prescribed) give her good alignment, it is the drops an opthmologist puts in your eye to examine them that gives me good alignmnet and from what i understand these drops dilate the pupil and are different to miotics in whih case miotics would probally be no good for me anyway.
As i have to pay to see my opthamoloist i try to go to my appointmets armed with as much knowledge and research as i can, that way i feel i get more for my money as i can answer his questions more accurately and can ask more specific questions my self, I believe my opthmologist finds it usefull as well.
If you dont mind could you explain why, opiates, miotics or the drops which dilate the pupil can give good alignmnet?
Also in your opinion, could this prove to be a realisitic therapy / treatment when done under the supervision of a properly trained physician?
Further information which could is help it is my friend who finds opiates and miotic eye drops give her good alingment and she has an exo 8 - 10dp, i find the drops an opthmologist puts in your eyes to examine (i think they are for dilateing pupil) give me good alignment and i have an exo of 12 - 16dp.
I hope you dont mind answering my questions, and i will understand if you dont want to, but rest assured i would not self medicate and would not do anything to my eyes without my opthmologists permission, as a person with strabismus i feel i probally take the health of my eyes more serious than most.
A miotic could stimulate accommodation which could in theory increase convergence so the miotic could again in theory have an affect to reduce an exotropia or outward turned eye. Cycloplegics like atropine or dilating drops paralyze accommodation which could in theory reduce convergence and worsen the exotropia and possible help with an esotropia in some cases. These drops are only for select cases. Most cases are helped with glasses or surgery. I have rarely seen these type of drops used in my training to treat eso or exotropia.
Thanks again for your responce doctor and thanks for taking the time to answer my questions, i have found your responce to be both very informative and helpful.
I think it is very interesting that Cycloplegics like atropine or dilating drops could in theory worsen an exotropia, as in my case these drops made my exotropia better.
Although I do remeber on one ocassion at my opthmologsit apointment that he did infact put two different types of drops in my eyes, one of them being the dilalating drops to examine my eyes and the other drops were a sort of yelow thicker liguid type of drops (i cant remeber now why he put these in my eyes). Perhaps it was this ocassion when my opthmologist put 2 different types of drop in my eyes that i noticed i had good eye alignment, if so then perhaps the second type of drops (the yellow liquid) was a miotic drop, or perhaps the combination of the 2 drops had the effects of moitic drops. I wonder do you have any thoughts about this? i suppose it just goes to show opthmology is not an exact science.
I know surgery is my best bet for a long term fix (i dont know why but glasses wont work in my case), but i wonder apart from the fact that you have rarely seen these types of drops used to treat exo and eso do you think it is a possible therapy/treatment for strabismus that has been overlooked or maybe an area that could provide surpirsing/good results if researched properly by an opthmologist/strabismus specialist.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.